Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 6, 2014, 11:09 PM CDT for Butler County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 11:09 PM CDT (04:09 UTC)
- Expired
- Aug 6, 2014, 11:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
County Butler County, KS
The radar
The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
121
WWUS83 KICT 070409
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1109 PM CDT WED AUG 6 2014
KSZ069-070445-
BUTLER-
1109 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1145 PM CDT
* AT 1104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR AUGUSTA...OR 11 MILES SOUTHWEST
OF EL DORADO...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEON...DOUGLASS...LATHAM AND BEAUMONT.
WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3749 9713 3767 9713 3783 9694 3773 9652
3748 9652
TIME...MOT...LOC 0409Z 318DEG 29KT 3766 9693
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:01 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 6, 9:01 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 901 PM CDT WED AUG 6 2014 .UPDATE... ISSUED AT 855 PM CDT WED AUG 6 2014 WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE ALONG THE KS TURNPIKE AT THIS TIME. THIS AREA OF CONVECTION IS JUST AHEAD OF A ROTATING LOBE OF A MESOSCALE CONVECTIVE VORT (MCV) CENTER SLOWLY MAKING ITS WAY ACROSS NORTHEAST KS. 850-700H MOISTURE CONTINUES TO INCREASE JUST AHEAD OF THIS LOBE OVER SE KS...WHICH WILL KEEP THIS LARGE AREA OF SHOWERS/STORMS GOING WELL AFTER SUNSET INTO THE FLINT HILLS AND SE KS AS THE MAIN AREA OF SHOWERS PROPAGATES TO THE EAST-SOUTHEAST TOWARDS MIDNIGHT. NOT SURE IF THIS LINE OF STORMS WILL BACKBUILD ALL THE WAY INTO KICT METRO AREA. ITS GONNA BE CLOSE. COULD SEE THE SHOWERS LINGER OVER SE KS UNTIL AT LEAST 09Z/THU...AS THIS MOISTURE TRANSPORT REMAINS FOCUSED IN THIS AREA...BEFORE VEERING OUT INTO SW MO BY EARLY THU MORNING. SUBSIDENCE IN THE WAKE OF THIS MCV WILL BRING ANY SHOWER CHANCES TO AN END EAST OF THE KS TURNPIKE BY AROUND 03-04Z. CURRENT GRIDS AND ZONES HAVE A NICE HANDLE ON THINGS...WITH ONLY MINOR TWEAKS NEEDED. KETCHAM && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 241 PM CDT WED AUG 6 2014 A WEAK SHORTWAVE TROUGH ACROSS CENTRAL KANSAS EARLY THIS AFTERNOON...WILL TRACK SLOWLY EASTWARD ACROSS EASTERN KANSAS THIS EVENING INTO THE OVERNIGHT. ISOLATED-SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG THE LOW-MID LEVEL TROUGH AXIS BY LATE THIS AFTERNOON MAINLY ALONG/EAST OF I-135...AIDED BY STRONG HEATING AND WEAK UPPER DIVERGENCE. STORM ACTIVITY MAY INCREASE IN COVERAGE TONIGHT OVER THE FLINT HILLS/SOUTHEAST KS...AS MOISTURE TRANSPORT/ISENTROPIC LIFT INCREASE INTO THAT REGION. ALTHOUGH SHEAR IS WEAK...MODERATE INSTABILITY AND SUB-CLOUD DEWPOINT DEPRESSIONS OF 25-30 DEGREES FAHRENHEIT COULD LEAD TO LOCALLY GUSTY WINDS WITH THE STRONGER STORMS LATE THIS PM/EVE. A WEAK FRONTAL BOUNDARY WILL SAG SOUTHWARD INTO SOUTHERN KS ON THURSDAY. HOWEVER...THINK MOST OF THE AREA WILL BE DRY WITH WEAK SUBSIDENCE IN THE WAKE OF THE DEPARTING WAVE. THE FRONTAL BOUNDARY MAY OSCILLATE SOME OVER THE KANSAS REGION THURSDAY NIGHT INTO SATURDAY...AS A COUPLE OF ADDITIONAL WEAK UPPER DISTURBANCES EJECT FROM THE SOUTHWEST ACROSS THE CENTRAL PLAINS. UPSLOPE FLOW OVER THE HIGH PLAINS IN COMBINATION WITH THE UPPER WAVES...WILL RESULT IN ADDITIONAL THUNDERSTORM CHANCES ALONG/NORTH OF THE FRONT WHERE MOISTURE WILL BE POOLING. EXPECT SEASONABLY WARM TEMPERATURES THROUGH THE PERIOD...ALTHOUGH ANY DAYTIME CONVECTION/CLOUDS COULD LOCALLY HINDER HIGHS SOME. JMC .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 241 PM CDT WED AUG 6 2014 HIT AND MISS THUNDERSTORM CHANCES WILL PERSIST SUNDAY INTO POSSIBLY MONDAY ALONG AND NORTH OF A WAVERING FRONTAL BOUNDARY ACROSS THE KANSAS REGION. THE MID-UPPER RIDGE WILL TEMPORARILY STRENGTHEN MONDAY-TUESDAY BEFORE FLATTENING AROUND MIDWEEK. THIS COULD RESULT IN DRIER WEATHER MONDAY NIGHT INTO THE DAYTIME WEDNESDAY. AN UPPER WAVE TOPPING THE RIDGE AND AN ASSOCIATED FRONTAL BOUNDARY COULD BRING A RETURN OF THUNDERSTORM CHANCES WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES ARE EXPECTED TO CONTINUE GENERALLY WITHIN A FEW DEGREES OF CLIMATOLOGICAL AVERAGES DURING THE PERIOD. JMC && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 643 PM CDT WED AUG 6 2014 CURRENT MESOSCALE CONVECTIVE INDUCED VORT (MCV) CENTER TO THE NORTH OF KSLN HAS LED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING TO THE NORTH AND EAST OF THE KSLN TAF SITE. A COUPLE OF LINGERING STORMS JUST TO THE NORTH OF KSLN...UNDERNEATH THE MCV CENTER...MAY ROTATE SOUTHEAST TO NEAR KSLN...SO WILL GO WITH A VCTS FOR THIS CHANCE FOR A FEW HOURS. ALSO WILL GO WITH A VCTS FOR KRSL...AS SOME ISOLATED DIURNALLY DRIVEN SHOWERS OVER THE HIGH PLAINS MAY DROP SOUTHEAST INTO KRSL. WILL GO WILL VFR CONDITIONS FOR THE KICT AND KHUT AS AIRMASS SOUTH OF THE ABOVE MENTIONED MCV STAYS DRY. ELEVATED SHOWER AND STORM CHANCE MAY INCREASE OVER SE KS TOWARDS 05-06Z/THU...AS WING OF THE MCV SWINGS SOUTHEAST INTO SE KS...AND MID LEVEL LIFT INCREASES IN THIS AREA. SO WILL GO WITH A VCTS FOR KCNU FOR THE 05-09Z TIME FRAME. THINK AFTER 09Z/THU...LIFT MOVES EAST-NORTHEAST OUT OF THE AREA. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 95 71 91 / 30 10 20 20 HUTCHINSON 71 95 69 89 / 20 10 30 30 NEWTON 71 92 69 88 / 40 10 20 20 ELDORADO 72 93 70 90 / 50 10 10 20 WINFIELD-KWLD 72 94 72 92 / 40 10 10 20 RUSSELL 67 91 66 86 / 20 10 50 30 GREAT BEND 68 93 67 87 / 10 10 50 30 SALINA 70 92 68 88 / 40 10 30 30 MCPHERSON 70 94 68 88 / 30 10 30 30 COFFEYVILLE 74 94 72 92 / 60 30 20 20 CHANUTE 73 92 70 89 / 60 30 20 20 IOLA 72 90 70 88 / 60 30 20 30 PARSONS-KPPF 73 93 71 91 / 60 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 7:05 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 705 PM CDT WED AUG 6 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 705 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING INTO TONIGHT...PRIMARILY ALONG AND EAST OF INTERSTATE 135. A FEW STRONG STORMS WILL BE POSSIBLE EARLY THIS EVENING...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH THIS WEEKEND. A FEW STRONG STORMS WILL BE POSSIBLE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. HEAT INDICES OF NEAR 100 DEGREES WILL BE POSSIBLE DURING THE AFTERNOON HOURS THURSDAY AND FRIDAY...ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/KETCHAM
In the hours before
Special weather statement, Aug 6, 7:02 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT WED AUG 6 2014 KSZ053-069-070-070030- BUTLER-CHASE-GREENWOOD- 702 PM CDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN CHASE COUNTY IN EAST CENTRAL KANSAS... NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS... * UNTIL 730 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CASSODAY...OR 21 MILES SOUTH OF COTTONWOOD FALLS...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MATFIELD GREEN. DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3825 9641 3803 9634 3798 9673 3815 9678 TIME...MOT...LOC 0002Z 254DEG 28KT 3809 9664 HAYES
Special weather statement, Aug 6, 7:17 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 717 PM CDT WED AUG 6 2014 KSZ053-070045- CHASE- 717 PM CDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN CHASE COUNTY IN EAST CENTRAL KANSAS... * UNTIL 745 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ELMDALE...OR 11 MILES WEST OF COTTONWOOD FALLS...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... COTTONWOOD FALLS...ELMDALE...STRONG CITY...HYMER AND TALLGRASS PRAIRIE. DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3852 9648 3829 9648 3829 9683 3851 9682 TIME...MOT...LOC 0017Z 261DEG 30KT 3843 9672 HAYES
Special weather statement, Aug 6, 8:38 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT WED AUG 6 2014
KSZ052-053-068>070-070215-
BUTLER-CHASE-GREENWOOD-HARVEY-MARION-
838 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
CHASE COUNTY IN EAST CENTRAL KANSAS...
WEST CENTRAL GREENWOOD COUNTY IN SOUTHEAST KANSAS...
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF CEDAR POINT TO HALSTEAD...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...COTTONWOOD FALLS...ELMDALE...SEDGWICK...BURNS...STRONG
CITY...WHITEWATER...CASSODAY...POTWIN...MATFIELD GREEN...
SAFFORDVILLE...NEWTON AIRPORT...WONSEVU...TALLGRASS PRAIRIE...
ELBING AND BAZAAR.
DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3851 9635 3790 9636 3791 9740 3792 9745
3804 9756 3818 9739 3818 9737 3819 9737
3827 9728 3851 9659
TIME...MOT...LOC 0137Z 298DEG 25KT 3817 9682 3802 9747
HAYESSpecial weather statement, Aug 6, 10:34 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT WED AUG 6 2014
KSZ051-067>069-083-070400-
BUTLER-HARVEY-MCPHERSON-RENO-SEDGWICK-
1034 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1100 PM CDT
* AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM INMAN TO 9 MILES EAST OF LEON...MOVING SOUTHEAST
AT 30 MPH. THESE STORMS CONTINUE TO MOVE ACROSS THE SAME AREAS AND
ARE PRODUCING RAINFALL RATES UP TO ONE INCH PER HOUR.
* LOCATIONS IMPACTED INCLUDE...
BUHLER...TOWANDA...HALSTEAD...LEON...BURRTON...SEDGWICK...
AUGUSTA...VALLEY CENTER...PARK CITY...NORTHEAST WICHITA...
BEAUMONT...BENTON...KECHI...JABARA AIRPORT AND BEL AIRE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3833 9776 3807 9714 3787 9653 3753 9652
3776 9727 3813 9796
TIME...MOT...LOC 0333Z 322DEG 11KT 3819 9784 3767 9662
HAYESSpecial weather statement, Aug 6, 11:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1109 PM CDT WED AUG 6 2014
KSZ069-070445-
BUTLER-
1109 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1145 PM CDT
* AT 1104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR AUGUSTA...OR 11 MILES SOUTHWEST
OF EL DORADO...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEON...DOUGLASS...LATHAM AND BEAUMONT.
WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3749 9713 3767 9713 3783 9694 3773 9652
3748 9652
TIME...MOT...LOC 0409Z 318DEG 29KT 3766 9693
HAYESThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:02 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Aug 6, 7:17 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Aug 6, 8:38 PM CDT | Special Weather Statement | ICT | Chase, Harvey | 37 min |
| Aug 6, 10:34 PM CDT | Special Weather Statement | ICT | Butler, Harvey | 26 min |
| Aug 6, 11:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Aug 6, 11:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 40 min |
| Aug 7, 12:15 AM CDT | Special Weather Statement | ICT | Sedgwick | 30 min |
| Aug 7, 12:26 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 49 min |
| Aug 7, 12:41 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 49 min |
| Aug 7, 1:10 AM CDT | Special Weather Statement | ICT | Sedgwick | 35 min |
| Aug 7, 1:51 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 24 min |
| Aug 7, 1:55 AM CDT | Special Weather Statement | ICT | Sumner | 35 min |
| Aug 7, 2:14 AM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Aug 7, 2:18 AM CDT | Special Weather Statement | ICT | Labette | 27 min |
| Aug 7, 3:14 AM CDT | Special Weather Statement | ICT | Harvey | 31 min |
| Aug 7, 4:51 AM CDT | Special Weather Statement | ICT | Russell | 24 min |
| Aug 7, 5:27 AM CDT | Special Weather Statement | ICT | Barton | 33 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.